Baclofen side effects...anyone else?

Discussion in 'Fibromyalgia Main Forum' started by CockatooMom, Jul 11, 2006.

  1. CockatooMom

    CockatooMom New Member

    Hi everyone,

    My doc took me off zanaflex a couple weeks ago and put me on baclofen.

    I've been told by a few people that it is one of the older muscle relaxers.

    He put me on 20 mg twice a day (one every 12 hours).
    I do not feel any muscle relaxation, but I am getting side effects like crazy.

    I talk like I'm drunk. Its taking every bit of effort I have just to type this now. I have NO ENERGY. My emotions are FLAT...I have none. It's like I'm "zoned out" or something.

    But, I'm STILL not sleeping at night. I'm up at least 2-3 times a night.

    Doctors office called me back, told me to go off them (after I just spent over $80 for them).

    I'm sure it will take a little time to get out of my system, but I still feel the same way. My last dose was at 9AM YESTERDAY morning and it's after 2PM today.

    Was just curious. Everyone is telling me I'm not "like myself" and I don't FEEL like myself either.

    BTW~ I get my blood drawn tomorrow for Lyme disease, rheumatoid stuff, & epstein barr. I may have to do a glucose tolerance test too.

    Just what I need, another disease!

    Love and hugs to all!

    CockatooMom
  2. kinelson

    kinelson New Member

    CackatooMom: I have been taking baclofen also, I started out taking it three times a day, but could not function at my job, so I just take it at night or when I don't have to work. I can't seem to stay awake on it while I am working. not a good thing.

  3. SPR30

    SPR30 New Member

    My niece takes it, she has severe CP and keeps her arms and legs drawn up. It keeps her out of it. I don't think it is a drug that people can take while driving and working.
    I take 12 mg Zanaflex at night or I wouldn't be able to function. I am not groggy during the day. Zanaflex cannot be taken while driving and working, I don't think.
    I was given it for sleep and relaxing my muscles, it is a musvle relaxer, may muscle relaxers make you very sleepy.
  4. dverre

    dverre New Member

    I took this for about 3 months it did nothing for me but make me want to sleep all the time and my speech was all slurred all the time. I took 4 a day and by the time i went to sleep it was like I was in a coma.

    I have since come off it and am very glad I did

    Donna
  5. abbylee

    abbylee New Member

    You said that you still couldn't sleep. Neither can most folks with fms. Have you had a sleep study? I had one 3 years ago, and I have the common sleep disorder for fms patients - alpha wave intrusion. This means that daytime brainwaves interupt your deep (delta) sleep so you never get the restorative sleep stage.

    The medication for this sleep disorder is Xyrem. It has helped my pain and my flares (I've had only 1 flare in 3 years.) In addition, I sleep at night now, and not all day long.

    I would encourage you to have a sleep study...

    abbylee

[ advertisement ]